Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 96, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 1, 2015, 3:17 PM EDT for Brooks County, Lowndes County, Georgia; Madison County, Florida. It was in force for 58 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2015, 3:17 PM EDT (19:17 UTC)
- Expired
- Jun 1, 2015, 4:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Madison County, FL, Brooks County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 36 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 3:25 PM EDT | TSTM WND DMG | Cherry Lake, FL | TREE DOWN ON CHERRY LAKE CIRCLE |
| Jun 1, 3:30 PM EDT | TSTM WND DMG | 1 S Pinetta, FL | TREE DOWN AT HIGHWAY 150 AND HIGHWAY 145. |
| Jun 1, 3:40 PM EDT | TSTM WND DMG | Clyattville, GA | TREES DOWN IN CLYATTVILLE |
| Jun 1, 3:45 PM EDT | TSTM WND DMG | 2 Nne Clyattville, GA | TREE DOWN AT BRIGGSTON RD AND SCOTTWOOD DRIVE. |
| Jun 1, 4:05 PM EDT | TSTM WND DMG | 4 E Dasher, GA | TREE DOWN AT GEORGE RD AND HICKORY GROVE RD. |
| Jun 1, 4:05 PM EDT | TSTM WND DMG | Valdosta, GA | TREE DOWN AT 219 AND WEST MARTIN LUTHER KING JR. DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
253
WUUS52 KTAE 011917
SVRTAE
FLC079-GAC027-185-012015-
/O.NEW.KTAE.SV.W.0096.150601T1917Z-150601T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
317 PM EDT MON JUN 1 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MADISON COUNTY IN THE BIG BEND OF FLORIDA...
SOUTHWESTERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHEASTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 415 PM EDT
* AT 317 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF MADISON...AND
MOVING NORTHEAST AT 25 MPH. THESE STORMS HAVE A HISTORY OF
PRODUCING WIND DAMAGE.
* LOCATIONS IMPACTED INCLUDE...
LAKE PARK...VALDOSTA...I-75 AT EXIT 16...REMERTON...DASHER...I-75
AT EXIT 5...PINETTA...BLUE SPRINGS...HAMBURG...NANKIN...I-75 AT
EXIT 11...HANSON...VALDOSTA REGIONAL AIRPORT...CHERRY LAKE...
KINDERLOU...TWIN LAKES AND CLYATTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3063 8314 3063 8329 3062 8327 3059 8326
3057 8326 3051 8349 3064 8358 3079 8347
3092 8328 3078 8313 3076 8313
TIME...MOT...LOC 1917Z 230DEG 21KT 3060 8350
$$
42-DVD2 follow-up statements
854
WWUS52 KTAE 011935
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 PM EDT MON JUN 1 2015
FLC079-GAC027-185-012015-
/O.CON.KTAE.SV.W.0096.000000T0000Z-150601T2015Z/
MADISON FL-LOWNDES GA-BROOKS GA-
335 PM EDT MON JUN 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN MADISON...SOUTHWESTERN LOWNDES AND SOUTHEASTERN
BROOKS COUNTIES...
AT 334 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 7 MILES WEST OF LAKE PARK...MOVING
NORTHEAST AT 30 MPH. THESE STORMS HAVE A HISTORY OF BLOWING DOWN
SEVERAL TREES IN MADISON COUNTY.
LOCATIONS IMPACTED INCLUDE...
LAKE PARK...VALDOSTA...I-75 AT EXIT 16...REMERTON...DASHER...I-75 AT
EXIT 5...PINETTA...BLUE SPRINGS...HAMBURG...NANKIN...I-75 AT EXIT
11...HANSON...VALDOSTA REGIONAL AIRPORT...CHERRY LAKE...KINDERLOU...
TWIN LAKES AND CLYATTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3063 8314 3063 8329 3062 8327 3059 8326
3057 8326 3051 8349 3064 8358 3079 8347
3092 8328 3078 8313 3076 8313
TIME...MOT...LOC 1934Z 231DEG 25KT 3070 8334
$$
42-DVD361
WWUS52 KTAE 011953
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
353 PM EDT MON JUN 1 2015
FLC079-GAC027-012002-
/O.CAN.KTAE.SV.W.0096.000000T0000Z-150601T2015Z/
MADISON FL-BROOKS GA-
353 PM EDT MON JUN 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON AND
SOUTHEASTERN BROOKS COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3063 8314 3063 8330 3064 8332 3064 8336
3066 8337 3068 8340 3067 8342 3069 8342
3070 8345 3075 8348 3076 8346 3081 8345
3083 8341 3083 8339 3084 8335 3087 8336
3092 8328 3078 8313
TIME...MOT...LOC 1952Z 233DEG 22KT 3076 8322
$$
GAC185-012015-
/O.CON.KTAE.SV.W.0096.000000T0000Z-150601T2015Z/
LOWNDES GA-
353 PM EDT MON JUN 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHWESTERN LOWNDES COUNTY...
AT 352 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LAKE PARK...MOVING NORTHEAST AT 25 MPH. THERE HAVE BEEN
SEVERAL TREES BLOWN DOWN WITH THIS STORM...INCLUDING ON INTERSTATE
10.
LOCATIONS IMPACTED INCLUDE...
LAKE PARK...VALDOSTA...I-75 AT EXIT 16...REMERTON...DASHER...I-75 AT
EXIT 11...I-75 AT EXIT 5...VALDOSTA REGIONAL AIRPORT...TWIN LAKES...
CLYATTVILLE AND KINDERLOU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3063 8314 3063 8330 3064 8332 3064 8336
3066 8337 3068 8340 3067 8342 3069 8342
3070 8345 3075 8348 3076 8346 3081 8345
3083 8341 3083 8339 3084 8335 3087 8336
3092 8328 3078 8313
TIME...MOT...LOC 1952Z 233DEG 22KT 3076 8322
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 11:26 AM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 1, 11:26 AM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1126 AM EDT MON JUN 1 2015 ...UNSETTLED WEATHER PATTERN TO CONTINUE FOR SEVERAL DAYS THIS WEEK... .NEAR TERM [THROUGH TODAY]... A MID-UPPER LEVEL SHORTWAVE, CLEARLY SEEN IN WATER VAPOR IMAGERY OVER MEMPHIS, WILL CONTINUE TO SLOWLY DEEPEN AS IT CROSSES THE TENNESSEE VALLEY TODAY. THE SHORTWAVE TROUGH EXTENDS ALL THE WAY TO THE NORTHERN GULF. WITH A STRONG 60-80 KNOT UPPER LEVEL JET STREAK ON THE EAST SIDE OF THE WAVE, THIS WILL PLACE OUR FORECAST AREA IN THE FAVORABLY DIFFLUENT RIGHT ENTRANCE REGION. THEREFORE, CONVECTION TODAY WILL BE DRIVEN BY MORE THAN JUST THE SEA BREEZE AND WE ANTICIPATE FAIRLY WIDESPREAD COVERAGE. EVEN TRADITIONAL MOS GUIDANCE AT 00Z GENERALLY PLACED LIKELY POPS OVER MUCH OF OUR FORECAST AREA. OUR LOCAL HI-RES MODEL ENSEMBLE WAS EVEN MORE ROBUST, WITH 80-90% POPS OVER MOST OF THE AREA NORTH OF INTERSTATE 10. THE EARLY MORNING FORECAST PACKAGE DID NOT TREND THE FORECAST QUITE THAT HIGH WITH LIKELY (60-70%) POPS INCLUDED ESSENTIALLY MORE THAN 15 MILES AWAY FROM THE COAST, AND A FEW AREAS OF 80% POPS INCLUDED ALONG THE I-10 CORRIDOR FROM DE FUNIAK SPRINGS EAST TO TALLAHASSEE. CONVECTION SHOULD GET AN EARLY START TODAY, WITH MOST HI-RES MODELS INDICATING INITIATION ALONG THE SEA BREEZE IN THE FLORIDA PANHANDLE AS EARLY AS 15-16Z. WE ARE STARTING TO SEE THAT HAPPEN. ALL OF THIS REASONING REMAINS SOUND AND NO CHANGES TO THE POP/WX GRIDS WERE NECESSARY THIS MORNING. WEAK LOW-MID LEVEL FLOW SHOULD LEAD TO SLOW STORM MOTIONS AND LOCALLY HEAVY RAINFALL. SOME GUSTY WINDS CAN'T BE RULED OUT AS WELL. SPC HAS ONCE AGAIN INCLUDED THE ENTIRE AREA IN A MARGINAL RISK FOR SEVERE STORMS (SOMETHING WE WILL LIKELY SEE EACH OF THE NEXT FEW DAYS). && .PREV DISCUSSION [331 AM EDT]... .SHORT TERM [TONIGHT THROUGH WEDNESDAY]... A MID TO UPPER LEVEL LOW WILL DEVELOP OVER THE TENNESSEE VALLEY TONIGHT AND SHOW VERY LITTLE MOVEMENT THROUGH WEDNESDAY. THE AXIS OF THE UPPER TROUGH WILL CUT FROM NORTH TO SOUTH MIDWAY THROUGH OUR CWA. A PLUME OF DEEP LAYER MOISTURE WILL GENERALLY RESIDE ALONG AND EAST OF THE RIVER ON TUESDAY WITH SOME MID TO UPPER LEVEL DRY AIR FILTERING IN FROM WEST TO EAST ON WEDNESDAY. A VERY WEAK SURFACE PRESSURE PATTERN WITH ONSHORE FLOW WILL CONTINUE INTO MID WEEK. ON TUESDAY POPS WILL BE TAPERED GOOD CHANCE WEST TO LIKELY EAST. THEN ON WEDNESDAY WITH THE MID TO UPPER LEVEL DRIER AIR FILTERING IN, POPS WILL BE TAPERED MID RANGE CHANCE (30%) WEST TO GOOD CHANCE (50%) EAST. MAX TEMPS WILL BE IN THE MID TO UPPER 80S WITH LOWS IN THE MID TO UPPER 60S. .LONG TERM [WEDNESDAY NIGHT THROUGH MONDAY]... THE MID TO UPPER LEVEL LOW WILL MOVE SLOWLY EASTWARD AND OPEN UP AS IT MOVES INTO THE CAROLINA'S ON FRIDAY. HOWEVER, THE SOUTHWESTWARD EXTENDING TROUGH WILL LINGER AND EVEN DEEPEN OVER THE SOUTHEAST CONUS INTO THE UPCOMING WEEKEND. WHILE THE DEEPEST MOISTURE WILL HAVE MOVED TO OUR EAST, THE PRESENCE OF THE TROUGH WILL LIKELY PROVIDE SOME ENHANCEMENT FOR AFTERNOON CONVECTION. DAYTIME POPS WILL BE IN THE LOWER TO MID CHANCE RANGE, MORE TYPICAL FOR EARLY JUNE. TEMPS WILL ALSO BE NEAR SEASONAL LEVELS. .AVIATION... [THROUGH 06Z TUESDAY] SOME FOG IS POSSIBLE AROUND SUNRISE, PARTICULARLY BETWEEN 10Z AND 13Z. IN GENERAL, MVFR VISIBILITY WOULD BE EXPECTED, BUT IFR/LIFR CIGS OR VIS CAN'T BE RULED OUT AT TIMES WHERE FOG DOES DEVELOP - PARTICULARLY AT TLH AND VLD. AFTER THAT, CONDITIONS SHOULD IMPROVE TO VFR THROUGH THE REST OF THE TAF PERIOD, OUTSIDE OF SHOWERS AND THUNDERSTORMS (WHICH COULD PRODUCE BRIEF LOCAL IFR VIS). SHOWERS AND STORMS MAY DEVELOP AS EARLY AS 16-18Z AROUND ECP AND TLH AND THEN QUICKLY EXPAND INLAND AFFECTING THE OTHER TERMINALS DURING THE AFTERNOON. .MARINE... LIGHT WINDS AND RELATIVELY CALM SEAS ARE EXPECTED THROUGH THE FORECAST PERIOD. WINDS AND SEAS MAY BE LOCALLY HIGHER NEAR THUNDERSTORMS. WINDS WILL SHIFT ONSHORE AND BE ENHANCED NEAR THE COAST EACH AFTERNOON WITH THE SEA BREEZE CIRCULATION. .FIRE WEATHER... WETTING RAINS WILL BE POSSIBLE THE NEXT COUPLE DAYS WITH FAIRLY HIGH COVERAGE OF SHOWERS AND STORMS. HAZARDOUS FIRE WEATHER CONDITIONS ARE NOT EXPECTED. .HYDROLOGY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE REMAINDER OF THIS WEEK. WIDESPREAD HEAVY RAINFALL IS NOT ANTICIPATED. HOWEVER, WITH ANY SLOW MOVING THUNDERSTORM ISOLATED FLOODING IS POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 89 69 86 68 89 / 80 50 70 50 40 PANAMA CITY 84 71 82 73 85 / 50 40 60 30 30 DOTHAN 86 67 86 67 88 / 70 40 60 30 40 ALBANY 89 67 87 67 88 / 60 50 70 50 50 VALDOSTA 91 69 87 68 90 / 60 50 70 50 50 CROSS CITY 89 68 84 67 87 / 60 40 70 50 50 APALACHICOLA 85 73 84 74 85 / 30 40 70 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...WOOL/LAMERS SHORT TERM...BARRY LONG TERM...BARRY AVIATION...LAMERS MARINE...BARRY FIRE WEATHER...LAMERS HYDROLOGY...GODSEY
In the hours before
Local storm report, Jun 1, 1:40 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
140 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM TSTM WND GST FLORIDA STATE UNIVERSIT 30.44N 84.30W
06/01/2015 M47 MPH LEON FL EMERGENCY MNGR
TWO TREES FELL ON VEHICLES AT HENDRY DRIVE AND STADIUM
DRIVE AT FSU. THE PEAK GUST MEASURED ON CAMPUS WAS 47
MPH.
&&
DVDLocal storm report, Jun 1, 3:06 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG GREENVILLE 30.47N 83.64W
06/01/2015 MADISON FL PUBLIC
LARGE TREE DOWN IN DOWNTOWN GREENVILLE.
&&
WESTONLocal storm report, Jun 1, 3:09 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
309 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 5 ESE GREENVILLE 30.43N 83.56W
06/01/2015 MADISON FL PUBLIC
TREE DOWN NEAR I-10 AT MILE MARKER 246
&&
WESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:47 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 43 min |
| Jun 1, 3:44 PM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 50 min |
| May 31, 10:11 PM EDT | Areal Flood Advisory | TAE | Madison | 2 hr |
| Jun 1, 2:17 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson | 43 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.